Article Text

PDF

Metipranolol-associated granulomatous anterior uveitis.
  1. T Akingbehin and
  2. J R Villada
  1. Department of Ophthalmology, District General Hospital, Southport.

    Abstract

    This paper presents for the first time documented evidence, clinical details, and photographic illustrations of metipranolol-associated granulomatous anterior uveitis in 26 eyes of 15 patients being treated for glaucoma. There were 56 episodes of granulomatous anterior uveitis, all associated with large (mutton-fat) keratic precipitates, flare, cells, and 'white eyes' (except in seven episodes). In 30 (53.6%) of these episodes there was loss of control of intraocular pressure. Metipranolol 0.6% was implicated in 54 of the 56 episodes and metipranolol 0.3% in the remaining two. Fifty-one other cases of metipranolol-associated granulomatous anterior uveitis have so far been reported from other parts of the country to the Committee on Safety of Medicines. As a result multidose metipranolol in 0.1%, 0.3%, and 0.6% strengths has been withdrawn from clinical use in the United Kingdom. The pathogenesis of this adverse drug reaction is uncertain.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

    Linked Articles